Discontinuities of provably correct operators on the provably recursive real numbers

Journal of Symbolic Logic 48 (4):913-920 (1983)
In this paper we continue, from [2], the development of provably recursive analysis, that is, the study of real numbers defined by programs which can be proven to be correct in some fixed axiom system S. In particular we develop the provable analogue of an effective operator on the set C of recursive real numbers, namely, a provably correct operator on the set P of provably recursive real numbers. In Theorems 1 and 2 we exhibit a provably correct operator on P which is discontinuous at 0; we thus disprove the analogue of the Ceitin-Moschovakis theorem of recursive analysis, which states that every effective operator on C is (effectively) continuous. Our final theorems show, however, that no provably correct operator on P can be proven (in S) to be discontinuous
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2273657
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 28,106
Through your library
References found in this work BETA
Provably Recursive Real Numbers.William J. Collins - 1978 - Notre Dame Journal of Formal Logic 19 (4):513-522.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles
Variations on a Theme by Weiermann.Toshiyasu Arai - 1998 - Journal of Symbolic Logic 63 (3):897-925.
Accessible Recursive Functions.Stanley S. Wainer - 1999 - Bulletin of Symbolic Logic 5 (3):367-388.
Syntactic Translations and Provably Recursive Functions.Daniel Leivant - 1985 - Journal of Symbolic Logic 50 (3):682-688.
Groundwork for Weak Analysis.António M. Fernandes & Fernando Ferreira - 2002 - Journal of Symbolic Logic 67 (2):557-578.
Ramsey's Theorem for Pairs and Provably Recursive Functions.Alexander Kreuzer & Ulrich Kohlenbach - 2009 - Notre Dame Journal of Formal Logic 50 (4):427-444.
Provably Recursive Real Numbers.William J. Collins - 1978 - Notre Dame Journal of Formal Logic 19 (4):513-522.

Monthly downloads

Added to index


Total downloads

15 ( #315,934 of 2,171,798 )

Recent downloads (6 months)

2 ( #173,730 of 2,171,798 )

How can I increase my downloads?

My notes
Sign in to use this feature

There  are no threads in this forum
Nothing in this forum yet.

Other forums